Hi,
The doctor has added 15mg mirtazapine which I have been taking for 10 days but still no response. Is this normal?

Thanks.
Ms. Judith Desbonne
Ms. Judith Desbonne
Mental health specialist, Psychotherapist
Bridgwater
I suggest that you discuss this with your doctor. All medications take time to take effect. You might also want to see a talking therapy alongside medication.

Dr. Miguel Montenegro
Dr. Miguel Montenegro
Psychologist, Psychotherapist
Liverpool
10 days is usually not long enough to see therapeutic effects from most medications. Usually side effects are noticeable first and most people struggle with these. It is recommended that 6 weeks minimum to see any positive effects from medication. However, still see the practitioner that prescribed it to discuss increase dosage or alternatives.

Mirtazapine, sold under the brand name Remeron among others, is an antidepressant primarily used to treat depression. Its full effect may take more than four weeks to occur, with some benefit possibly as early as one to two weeks. Regards/ Marta KG

Depression specialists

Penny Bould

Penny Bould

Psychotherapist

Warwick

Lisa Brownell

Lisa Brownell

Psychiatrist

Birmingham

P Smith-Lee Chong

P Smith-Lee Chong

Psychologist

Sheffield

Sarah Lacey

Sarah Lacey

Psychotherapist

Portrush

Iqbal Mohiuddin BSc(Hons) HGDip DipCBT MRCPsych FHEA

Iqbal Mohiuddin BSc(Hons) HGDip DipCBT MRCPsych FHEA

General psychiatrist , Psychiatrist

Luton

Related questions

Got questions?

Our experts have answered 7 questions about Depression

This value is too short. It should have __LIMIT__ character or more.

  • Your question will be published anonymously.
  • Make it one, clear medical question and be brief.
  • Question will go to all specialists using this site. Not to one specific doctor.
  • This service does not replace a consultation with a healthcare professional. If you have a problem or urgency, go to your doctor or emergency room.
  • Questions about a specific case or second opinion requests are not allowed.

We will use it to notify you about the answer. It will not be published online.
All the contents published in Doctoralia.co.uk, especially medical question and answers, are informative and in no case must be considered a substitute for medical advice.